Alert archive / Connecticut / Special Weather Statements in 2017

Special Weather Statement, NWS Boston/Norton, MA

May 31, 2017

NWS Boston/Norton, MA issued this special weather statement at May 31, 2017, 8:10 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2017, 8:10 PM EDT (00:10 UTC)
Expired
May 31, 2017, 9:00 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2017-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2017-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

181 
WWUS81 KBOX 010010
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
810 PM EDT WED MAY 31 2017
 
CTZ002>004-MAZ004-010>012-010100-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-Eastern Hampshire MA-
810 PM EDT WED MAY 31 2017

...Strong Thunderstorms Continue to Sweep East across Southern 
Massachusetts and Northern Connecticut...

At 809 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Warren to near Wilbraham to near Springfield to
Agawam to near Granby to near Canton. Movement was east at 25 mph.

Hail up to nickel size and winds in excess of 30 mph will accompany 
these storms along with frequent lightning and heavy rain. 

Locations impacted include...
Worcester, Springfield, Hartford, West Hartford, Manchester, East
Hartford, Enfield, Glastonbury, Vernon, Windsor, Agawam, West
Springfield, Wethersfield, Mansfield, South Windsor, Farmington,
Simsbury, Ludlow, Bloomfield and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4222 7170 4168 7236 4176 7295 4201 7286
      4228 7226
TIME...MOT...LOC 0009Z 273DEG 20KT 4218 7221 4216 7238 4209 7255 4205
7268 4200 7279 4184 7287

$$

Sipprell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 31, 3:50 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 31, 3:50 PM EDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
350 PM EDT Wed May 31 2017

.SYNOPSIS...
An approaching upper level disturbance will bring a few strong
thunderstorms to interior Massachusetts and Connecticut late
this afternoon and evening. Seasonably warm weather follows
Thursday, then unsettled weather with showers at times returns
Friday. High pressure provides dry and near seasonable weather
Sat but the trend toward wet cool weather is likely Sunday into
early next week as areas of low pressure affect the area.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
*** Strong to severe thunderstorms possible late this afternoon
 and evening across the interior ***

Area of showers and isold thunder with locally heavy rainfall
will move east of Cape Cod through late afternoon. Attention
will shift to severe weather potential in the interior late
this afternoon and evening. Partial sunshine and surface
heating combined with increasing mid level lapse rates will
result in CAPES increasing to 1000-1500 J/kg in the interior.
Mesoanalysis showing axis of lower KI values indicative of some
dry air aloft moving into New Eng from the west. This will
likely suppress convection next few hours before the column
moistens late afternoon/evening. Rather strong deep layer shear
up to 50 kt in the 0-6kn layer. This is forecast to decrease to
40-45 kt as the convection moves into the region, but still
strong enough to support organized convection and potential for
severe weather. Main threat will be 5-10 pm, mainly north of
I-84 and Mass Pike corridor in northern CT and interior MA.
Given cold air aloft and steep mid level lapse rates,
convection will survive into the evening. Damaging wind and
large hail are the primary threats.

Farther southeast, particularly south and east of I-95 in MA
and RI, marine layer will be very difficult to overcome so not
expecting any severe weather.

Tonight...
Any lingering convection will dissipate by late this evening.
Otherwise areas of stratus and patchy fog will redevelop,
especially near the coast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Thursday...

Fairly robust mid level trof moves into New Eng Thu
with cold front reaching the coastal plain toward evening.
Westerly flow and partial sunshine will push temps well into the
70s and combined with 500 mb temps around -19C will result in
CAPES 500-1000 J/kg. However, good mid level drying moves in
during the afternoon and dewpoints will be dropping as well. A
few showers are possible, mainly eastern half New Eng but the
dry air will probably limit t-storm potential with mainly low
topped showers. Soundings show a deep mixed boundary layer with
potemtial for W/SW gusts to 20-25 mph.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Mild days and cool nights Thursday night thru Saturday
* Light showers possible Fri afternoon then dry Saturday
* Coastal Low brings a chilly rain late Sun into early next week

Synoptic Overview...

Emerging omega block pattern over Canada reloads the trough over the
Great Lakes and Northeast this period yielding an active pattern
along with temperatures at or cooler than normal at times.

Daily details...

Thursday night...

Short wave moving thru the area in the evening, exiting eastward and
offshore overnight. However quite a dry airmass in place with
westerly low level winds and precipitable water well under an inch.
Some clouds expected, but overall mainly clear skies Thu night.
Temps fall into the upper 40s and lower 50s.

Friday...

Another short waves rotates thru the base of the closed low centered
over southern Quebec. Moisture continues to be quite limited with
precipitable water values well under an inch, but low level lapse
rates are steep. Anticipate at least diurnal clouds, will go with a
low chance to slight chance for showers- any QPF would be light. Due
to that limited moisture Friday is expected to be predominantly dry.
Cool airmass in place over the region, so highs will be limited to
the upper 60s and low 70s.

Saturday...

A potent short wave tracks thru our region early in the day,
potentially accompanied with a weak surface trough. But once again
there is very limited moisture, model soundings support diurnal
clouds but showers may be very tough to come by. Surface high
pressure begins to build eastward for the afternoon. This will
likely be the better day of the weekend. Highs near to somewhat
below climo in the upper 60s and low 70s.

Sunday...

Sunday brings a substantial increase in moisture and this is where
our precip chances notably increase. Yet another short wave rounds
the base of the upper trough on Sunday, with a surface low
intensifying and advancing eastward thru the Great Lakes Region.
Then there is potential development of a secondary low near the Mid
Atlantic coastline during Sunday night. There is some model
discrepancy regarding timing of onset of precip- 00Z ECWMF was
quicker, with precip coming in Sunday morning, but 12Z ECMWF and GFS
are slower and hold precip off until the afternoon. Will go with
high chance pops. With cloud cover, and rainfall, it will be cooler
than normal with highs only in the 60s.

Monday and Tuesday...

Digging short waves serve to push the extent of the upper trough
further to the south. For our area these short waves, along with the
potential for one or two areas of surface low pressure, will bring a
continued chance for rain. East to northeast winds are expected to
keep temps noticeably cooler than normal.

Wednesday...

Models differ here, but showing the potential for the trough to push
far enough south where it is centered near or southwest of our area.
Will go with a chance for showers.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...Moderate confidence.

Through 00z...IFR will improve to VFR/MVFR as lower cigs lift
and scatter out, especially interior. However, sct t-storms will
develop after 21z which will bring briefly lower conditions and
potential for strong wind gusts, mainly north of I-84 and Mass
Pike corridor.

Tonight...Any lingering evening convection will dissipate
overnight. Areas of IFR in stratus and patchy fog will redevelop,
especially near the coast, but VFR conditions may persist in
the CT valley.

Thursday...IFR stratus and patchy fog may linger along the south
coast into the morning. Otherwise, mainly VFR conditions with
sct-bkn cigs 5-6 k ft. Low risk of a few showers east of the CT
valley. W/SW gusts to 20 kt.

KBOS TAF...Moderate confidence in TAF.

KBDL TAF...Moderate confidence in TAF.

Outlook /Thursday Night through Monday/...Moderate confidence.

Thursday night...Mainly VFR conditions. Gusty westerly winds around
25 kt across the interior.

Friday and Saturday...A period of MVFR-IFR conditions possible in
scattered showers, but timing uncertain. Greatest risk for lower
cigs/vsbys late Fri into early Sat.

Sunday and Monday...MVFR-IFR conditions possible in low clouds and
showers especially afternoon and night.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday/...High confidence.

Winds and seas expected to remain below Small Craft Advisory
thresholds through Thursday. W/SW gusts to 20 kt developing
across nearshore waters during Thursday. The greatest concern
for mariners will be areas of dense fog and poor visibilities
tonight into early Thu over south coastal waters. Also, there is
a low risk for an isold t-storm over NE MA waters this evening.

Outlook /Thursday Night through Monday/...Moderate confidence.

Thursday night...

Seas and west winds expected to remain below SCA thresholds. Dry.

Friday and Saturday...

Modest WNW winds thru this period. Seas also below SCA thresholds.
Chance of showers Friday, then dry Sat.

Sunday and Monday...

Increasing east winds late Sun and Sun night, possibly reaching low
end Gales (35 kt) Sun night into Mon. Rain possibly heavy at times
along with fog will limit vsby.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/NMB
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...NMB
AVIATION...KJC/NMB
MARINE...KJC/NMB
Hazardous weather outlook, May 31, 4:04 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
404 PM EDT Wed May 31 2017

MAZ006-007-014>024-RIZ002>008-012015-
Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
404 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ230>237-250-251-254>256-012015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
404 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002-MAZ002>004-008>012-012015-
Hartford CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
404 PM EDT Wed May 31 2017

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

CTZ003-004-MAZ005-013-026-RIZ001-012015-
Tolland CT-Windham CT-Central Middlesex MA-Western Norfolk MA-
Northern Middlesex MA-Northwest Providence RI-
404 PM EDT Wed May 31 2017

This Hazardous Weather Outlook is for northern Connecticut, eastern
Massachusetts and northern Rhode Island.

.DAY ONE...Tonight.

A few strong thunderstorms are possible this evening.
The main threat will be gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, May 31, 7:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
753 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             WESTFIELD               42.14N  72.76W
05/31/2017  E1.00 INCH       HAMPDEN            MA   TRAINED SPOTTER

            HAIL COVERED THE GROUND

&&

BELK
Local storm report, May 31, 8:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
800 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             WEST SPRINGFIELD        42.12N  72.65W
05/31/2017  E1.00 INCH       HAMPDEN            MA   TRAINED SPOTTER

&&

BELK
Special weather statement, May 31, 8:01 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
801 PM EDT WED MAY 31 2017

MAZ005-006-026-010045-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-
801 PM EDT WED MAY 31 2017

...Line of Strong Thunderstorms Sweeping across Northeast
Massachusetts...

At 801 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedford to Hollis to near Groton. Movement
was northeast at 35 mph.

Pea size hail and winds in excess of 30 mph will accompany these
storms in addition to frequent lightning and heavy rain.

Locations impacted include...
Lowell, Nashua, Lawrence, Haverhill, Methuen, Chelmsford, Andover,
Dracut, Tewksbury, North Andover, Westford, Amesbury, Pepperell,
Tyngsborough, Groton, Lunenburg, Lancaster, Boxford, Hollis and Ayer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4274 7100 4254 7160 4255 7162 4252 7165
      4253 7168 4260 7167 4271 7162 4270 7129
      4274 7124 4274 7118 4279 7118 4281 7116
      4282 7113 4281 7107 4286 7103 4288 7094
TIME...MOT...LOC 0001Z 234DEG 31KT 4291 7157 4274 7155 4262 7162

Sipprell
Local storm report, May 31, 8:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
802 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             AGAWAM                  42.07N  72.62W
05/31/2017  E0.88 INCH       HAMPDEN            MA   TRAINED SPOTTER

&&

BELK
Local storm report, May 31, 8:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
805 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             ROWE                    42.70N  72.90W
05/31/2017  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

0559 PM     HAIL             ROWE                    42.70N  72.90W
05/31/2017  M0.88 INCH       FRANKLIN           MA   AMATEUR RADIO

0602 PM     HAIL             PLAINFIELD              42.52N  72.92W
05/31/2017  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            HAIL COVERING GROUND

0620 PM     HAIL             CONWAY                  42.52N  72.68W
05/31/2017  M0.75 INCH       FRANKLIN           MA   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0630 PM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
05/31/2017                   FRANKLIN           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON WIRES ON RIVER ROAD

0637 PM     HAIL             WILLIAMSBURG            42.40N  72.72W
05/31/2017  M0.80 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            HAIL SIZE BETWEEN DIMES AND NICKELS

0643 PM     HAIL             WILLIAMSBURG            42.40N  72.72W
05/31/2017  M1.00 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            UP TO 1 INCH

0645 PM     HAIL             NORTHAMPTON             42.33N  72.68W
05/31/2017  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0653 PM     HAIL             LEVERETT                42.45N  72.50W
05/31/2017  M0.88 INCH       FRANKLIN           MA   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL

0654 PM     HAIL             NORTHAMPTON             42.33N  72.68W
05/31/2017  M0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0654 PM     HAIL             EASTHAMPTON             42.27N  72.68W
05/31/2017  M0.88 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0707 PM     HAIL             FLORENCE                42.34N  72.67W
05/31/2017  M0.88 INCH       HAMPSHIRE          MA   PUBLIC

            DIME TO NICKEL SIZE HAIL

0711 PM     HAIL             GRANBY                  42.26N  72.53W
05/31/2017  M0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0716 PM     HAIL             SOUTH HADLEY            42.27N  72.57W
05/31/2017  M1.00 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL ON MARCEL STREET

0722 PM     HAIL             GRANVILLE               42.07N  72.87W
05/31/2017  M0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0730 PM     HAIL             BELCHERTOWN             42.27N  72.40W
05/31/2017  M0.75 INCH       HAMPSHIRE          MA   TRAINED SPOTTER

0739 PM     HAIL             WESTFIELD               42.14N  72.76W
05/31/2017  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            0.75 TO 1 INCH HAIL

0742 PM     HAIL             CHICOPEE                42.18N  72.57W
05/31/2017  E0.75 INCH       HAMPDEN            MA   TRAINED SPOTTER

0745 PM     HAIL             WESTFIELD               42.14N  72.76W
05/31/2017  E1.00 INCH       HAMPDEN            MA   TRAINED SPOTTER

            HAIL COVERED THE GROUND

0756 PM     HAIL             AGAWAM                  42.07N  72.62W
05/31/2017  E0.88 INCH       HAMPDEN            MA   TRAINED SPOTTER

0800 PM     HAIL             WEST SPRINGFIELD        42.12N  72.65W
05/31/2017  E1.00 INCH       HAMPDEN            MA   TRAINED SPOTTER

0800 PM     HAIL             AGAWAM                  42.07N  72.62W
05/31/2017  M1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

EVT
Special weather statement, May 31, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
810 PM EDT WED MAY 31 2017

CTZ002>004-MAZ004-010>012-010100-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-Eastern Hampshire MA-
810 PM EDT WED MAY 31 2017

...Strong Thunderstorms Continue to Sweep East across Southern
Massachusetts and Northern Connecticut...

At 809 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Warren to near Wilbraham to near Springfield to
Agawam to near Granby to near Canton. Movement was east at 25 mph.

Hail up to nickel size and winds in excess of 30 mph will accompany
these storms along with frequent lightning and heavy rain.

Locations impacted include...
Worcester, Springfield, Hartford, West Hartford, Manchester, East
Hartford, Enfield, Glastonbury, Vernon, Windsor, Agawam, West
Springfield, Wethersfield, Mansfield, South Windsor, Farmington,
Simsbury, Ludlow, Bloomfield and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4222 7170 4168 7236 4176 7295 4201 7286
      4228 7226
TIME...MOT...LOC 0009Z 273DEG 20KT 4218 7221 4216 7238 4209 7255 4205
7268 4200 7279 4184 7287

Sipprell

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:01 PM EDTSpecial Weather StatementBOXMiddlesex44 min
Jun 1, 1:24 PM EDTSpecial Weather StatementBOXWorcester51 min
Jun 1, 2:48 PM EDTSpecial Weather StatementBOXNorfolk27 min
Jun 1, 2:51 PM EDTSpecial Weather StatementBOXBristol, Plymouth24 min
Jun 1, 2:56 PM EDTSpecial Weather StatementBOXWorcester34 min
Jun 1, 3:04 PM EDTSpecial Marine WarningBOX56 min
Jun 1, 3:07 PM EDTSpecial Weather StatementBOXBristol23 min
Jun 1, 3:24 PM EDTSpecial Weather StatementBOXBristol36 min
Jun 1, 4:37 PM EDTSpecial Marine WarningBOX38 min
Jun 1, 2:28 PM EDTSpecial Weather StatementBOXBristol32 min
Jun 1, 2:54 PM EDTSpecial Weather StatementBOXKent36 min
Jun 1, 3:02 PM EDTSevere Thunderstorm WarningBOXKent, Providence28 min
Jun 1, 3:18 PM EDTSevere Thunderstorm WarningBOXKent, Providence7 min
Jun 1, 3:32 PM EDTSpecial Weather StatementBOXKent28 min
Jun 1, 1:27 PM EDTSpecial Weather StatementBOX48 min
Jun 1, 2:05 PM EDTSpecial Weather StatementBOX25 min

Nearby

Special Weather Statements in Connecticut, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.